Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 8, NWS Gray, ME
NWS Gray, ME issued this wind advisory at May 12, 2020, 10:07 AM EDT for Carroll County, New Hampshire; 11 counties in Maine. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2020, 10:07 AM EDT (14:07 UTC)
- Expired
- May 12, 2020, 3:21 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 44 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS71 KGYX 121407 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1007 AM EDT Tue May 12 2020 MEZ012>014-018>028-033-NHZ004-006-122200- /O.NEW.KGYX.WI.Y.0008.200512T1407Z-200512T2200Z/ Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Interior Cumberland Highlands-Northern Carroll- Southern Carroll- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Bridgton, Harrison, Naples, North Conway, Albany, Conway, Chatham, Crawford Notch, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, and Moultonborough 1007 AM EDT Tue May 12 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of northern New Hampshire and south central, southwest and western Maine. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
384 WWUS71 KGYX 121921 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 321 PM EDT Tue May 12 2020 MEZ012>014-033-NHZ004-006-130330- /O.CAN.KGYX.WI.Y.0008.000000T0000Z-200512T2200Z/ /O.NEW.KGYX.FZ.W.0002.200513T0300Z-200513T1200Z/ Southern Oxford-Southern Franklin-Southern Somerset- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Bridgton, Harrison, Naples, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, and Moultonborough 321 PM EDT Tue May 12 2020 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In New Hampshire, Northern Carroll and Southern Carroll Counties. In Maine, Southern Oxford, Southern Franklin, Southern Somerset and Interior Cumberland Highlands Counties. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ MEZ018>022-024>028-130330- /O.CAN.KGYX.WI.Y.0008.000000T0000Z-200512T2200Z/ /O.NEW.KGYX.FZ.W.0002.200513T0300Z-200513T1200Z/ Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 321 PM EDT Tue May 12 2020 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Interior York, Central Interior Cumberland, Androscoggin, Kennebec, Interior Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ MEZ023-130330- /O.CAN.KGYX.WI.Y.0008.000000T0000Z-200512T2200Z/ /O.NEW.KGYX.FR.Y.0001.200513T0300Z-200513T1200Z/ Coastal York- Including the cities of Biddeford, Saco, Old Orchard Beach, and Kittery 321 PM EDT Tue May 12 2020 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Coastal York County. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NHZ003-005-007>009-011-015-130330- /O.NEW.KGYX.FZ.W.0002.200513T0300Z-200513T1200Z/ Northern Grafton-Southern Grafton-Sullivan-Merrimack-Belknap- Cheshire-Western And Central Hillsborough- Including the cities of Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 321 PM EDT Tue May 12 2020 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Northern Grafton, Southern Grafton, Sullivan, Merrimack, Belknap, Cheshire and Western and Central Hillsborough Counties. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ NHZ010-012-013-130330- /O.NEW.KGYX.FZ.W.0002.200513T0300Z-200513T1200Z/ Strafford-Eastern Hillsborough-Interior Rockingham- Including the cities of Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, and Exeter 321 PM EDT Tue May 12 2020 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Strafford, Eastern Hillsborough and Interior Rockingham Counties. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing && $$ NHZ014-130330- /O.NEW.KGYX.FR.Y.0001.200513T0300Z-200513T1200Z/ Coastal Rockingham- Including the cities of Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 321 PM EDT Tue May 12 2020 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Coastal Rockingham County. * WHEN...From 11 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at May 12, 9:40 AM EDT, 27 minutes earlier.
Area forecast discussion, May 12, 9:40 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Gray ME 940 AM EDT Tue May 12 2020 .SYNOPSIS... A weak disturbance will bring cross the region this evening. Dry high pressure then builds in through Thursday. The next rain chances will come on Friday, followed by high pressure Saturday. Low pressure will approach from the west Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930am update.. Have adjusted wind and sky cover to current obs. temperatures are largely on track. Winds are just starting to mix out and increase across the area. Update... Have updated the forecast based on current conditions and latest mesoscale models. Precipitation will continue to exit northern areas over the next couple hours per latest radar imagery. Winds will be increasing this morning as mixing levels climb. Warmest temperatures near and along the coast once again, albeit still below normal for this time of the year. Prev Disc... Surface low pressure will continue to exit through eastern Maine today, lifting more late season snow out of the northern mountains. Increasing sunshine expected today as low pressure exits into the Canadian Maritimes. Weak ridging and a downslope flow will allow for the most sunshine to be over southern and central portions of Maine and New Hampshire. Despite the dry conditions, H8 temperatures in the -4C to -6C range will keep temperatures in the 40s across the north and lower to mid 50s in the south. Warmest locations will be along and near the coast with an offshore breeze. An increased gradient and a mixing layer reaching to between 5 and 9 thousand feet will allow for gusty winds today. Peak winds will top out around 30 mph. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Clouds increase from the west early this evening with an upper level low pressure system moving into the region. There will be a slight chance for a shower over the first part of the night and mainly over southern and western portions of the forecast area. Any showers will mainly be diurnally driven as they move in from the west, so the chance for rain diminishes as the night proceeds. Some cloud cover and a westerly breeze will make for a challenging minimum temperature forecast for tonight. For now, we have most areas just above 32 degrees for the overnight period with a freeze not expected over southern areas. The northwesterly gradient will continue on Wednesday as surface high pressure builds towards the Mid Atlantic region. Warmest temperatures will once again be along and near the coastline and over southernmost New Hampshire with model consensus giving readings in the mid to upper 50s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As the persistent upstream/downstream blocks at 500 MB show signs of at least weakening, if not breaking down, models continue to favor a gradual trend toward ridging over the central and ern CONUS next week. It'll happen slowly as the last of the remaining polar lows shift to the NE Wed night and Thu, and flow becomes much more zonal across the the US/Canada border into the weekend. This will begin the slow transport of warmer air 850 MB into the region, although it will come with several waves, one to start and to end the weekend. The biggest fly in this ointment is the one we usually see every spring, and this onshore flow, which will keep much of the CWA from realizing enuf mixing to to bring warmer air down. But maybe by the middle of the next week, we could see some abv normal temps sustained for a few days. Wed night will be chilly, but questions remain as to how much the W flow keeps up, and how that affect flow to produce frost. Temps in those areas that have been turned out for the ag products look to mainly be abv freezing, but, sheltered spots that decouple are candidates for frost and maybe even a few isol areas around freezing. Lows range from the upper 30s in the mtns to the mid-uppr 30s in srn NH and along the coast. Thursday should see one more day with plenty of sun, and temps warming into the 60s most everywhere, although coolest in the mtns, and along the mid coast. Next chance of rain will be the end of the week, but it looks as if this will bring rain for all but the mtn peaks. Initially WAA precip shifts NE across the CWA late Thu night into Fri morning, with showers associated with a cold front moving through late in the day Friday. Probably will not see the warn sector at the sfc except across inland areas of central and srn NH, and here highs could approach 70, but across ME, where clouds and maybe even some light rain or DZ will linger highs will likely be hard pressed to get above 60, and be temps will be mostly in the 50s. As the low shifts E on Sat will see clearing skies, but push of air behind the front is weak as the front stalls to the S, and will likely see a return to E flow during the day sat, which will keep the coast cooler. but should see mid 60s there and in the mtns with highs near 70 in central and srn NH. The next system, another fast moving wave ion zonal flow, will bring some showers in on sunday, maybe later in the day, but SE flow develops ahead of the system, so look for cloudy and cool conds. Showers could linger into Monday. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... Short Term... MVFR conditions expected over northern areas early today. Otherwise, VFR conditions expected with gusty west to northwesterly winds today. Some mid level cloudiness tonight with the passage of an upper level low. Long Term...Mainly VFR Wed night into Thu evening. Will likely see some IFR cigs, especially at coastal terminals late Thu night and Fri, as flow shifts onshore. VFr returns by Sat morning. && .MARINE... Short Term... Increasing west to northwesterly gradient today and tonight will allow for wind gusts 25 kt+. SCAs will remain in place for all of the waters with seas running 3 to 5 feet across the outer waters. Long Term...May need SCA in S flow on Friday. && .FIRE WEATHER... Low relative humidity values and gusty northwest winds may lead to elevated fire weather conditions today. However, there have been recent rains and green up in some areas. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ150>154. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER...
Hazardous weather outlook, May 12, 3:17 AM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 317 AM EDT Tue May 12 2020 MEZ007>009-012>014-018>028-033-NHZ001>015-131000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 317 AM EDT Tue May 12 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. The combination of gusty wind and very dry conditions may result in an elevated risk for fire spread today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Although less windy on Wednesday, it will be very dry, and will still see potential for enhanced fire growth. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-131000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 317 AM EDT Tue May 12 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:21 PM EDT | Frost Advisory | GYX | Rockingham | 15 hr |
| May 12, 3:21 PM EDT | Freeze Warning | GYX | Belknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 3 more | 15 hr |
Nearby
Wind Advisories in Maine, 2020Wind Advisories in New Hampshire, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.